# SDR CA990719038

- Difficulty date: July 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 5400 · Nacelle/Pylon Structure
- Part: Heat Shield
- Part number: 4160401
- Condition: Damaged
- Location: Rt Nacelle
- Part time: 8,090 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REFERENCE:  IPC FIG  82 ITEMS 23, 29, AND 57.  DURING 50 HR INSPECTION FOUND SHIELD P/N 41604-01 WITH 6 CHERRY MAX RIVETS PULLED OUT WHICH SECURES HEAT SHIELD TO SKIN P/N 41667-08 AND ANGLE P/N 40667-1 ON RT NACELLE.  HEAT SHIELD SHOWS TO HAVE BEEN EITHER PREVIOUSLY REPLACED OR RE-INSTALLED.  NO RECORDS FOUND.  COULD HAVE BEEN AS A RESULT OF IMPROPER INSTALLATION.  ALSO NOTE PILOT'S INTERPRETATION OF 'EXERCISING PROPELLERS' MAY BEING DONE AT A MAX OF 500 RPM INSTEAD OF A MAX OF 200 RPM DROP.
